Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Hearing unbearable, loud voices after having a blow to the back of head. Diagnosed as schizophrenia. What else could this be?

Nine years ago I had a severe fall on the ice, fracturing four neck vertebrae (later having surgery), slamming the back of my head on a brick ledge before hitting the ice. I began hearing voices right after the surgery and was immediately diagnosed by my father-in-law with schizophrenia , although an excellent psychiatrist later diagnosed me with TBI due to the blow to the back of my head. I was on Zyprexa for years, terrible side effects, then later put on Risperdone with the psychiatrist. I still hear voices, sometimes unbearable and loud. I laugh at movies, funny things, normal relations, and do not fit the schizo diagnosis according to many and the psychiatrist. Is there anything else I can take or do to get rid of these voices? Anything discovered with TBI to help this? I just can t cope with this any longer.
Asked On : Wed, 2 Jan 2013
Answers:  3 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

Hearing voices is a serious symptoms and lead to significant distress to patient. It occur in schizophrenia and organic psychosis (may be due to TBI in your case).

As head injury occur years before, then irrespective of cause and diagnosis, your current treatment will not change much. So it is better to continue current medicines and inform your psychiatrist about existence of voices as medicine or its doses may need to be changed.

I hope this information has been both informative and helpful for you.

Wish you Good Health.


Dr. Ashish Mittal
Answered: Thu, 3 Jan 2013
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. I understand your concern with the symptoms you report of. Traumatic brain injury (TBI) can be followed by symptoms similar to what you report of. We refer to them as "Organic hallucinosis" (hearing voices) and "Organic personality changes" (mood lability, silly laughter etc). We generally prefer low dosage of anti-psychotics (risperidone/olanzapine) to manage the same since patients who have underwent TBI are extremely sensitive to anti-psychotics and develop side-effects (as you say terrible side-effects with zyprexa/olanzapine). Hope i have explained your query.
Dr Sundar Gnanavel
Answered: Thu, 3 Jan 2013
I find this answer helpful
Ayurveda Specialist Dr. Sourabh Jaiswal's  Response
no its not a schizophenia symptoms,it has been wrong dignosed.i thing u should go to other psychiatrist.i thik after ur read ur que thqt u has wright this u r not a kind of schizofrenia

Answered: Thu, 3 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor